Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 69, NWS Springfield, MO

May 19, 2025Webster County, Wright County, Missouri

NWS Springfield, MO issued this tornado warning at May 19, 2025, 8:14 PM CDT for Webster County, Wright County, Missouri. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2025, 8:14 PM CDT (01:14 UTC)
Expired
May 19, 2025, 8:24 PM CDT
In force
10 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:37 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

767 
WFUS53 KSGF 200114
TORSGF
MOC225-229-200145-
/O.NEW.KSGF.TO.W.0069.250520T0114Z-250520T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
814 PM CDT Mon May 19 2025

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Northeastern Webster County in southwestern Missouri...
  Northern Wright County in southwestern Missouri...

* Until 845 PM CDT.

* At 814 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles southeast of Niangua, or 11 miles east of
  Marshfield, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Duncan, Manes, and Grovespring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3724 9277 3727 9279 3736 9278 3748 9270
      3747 9225 3739 9225 3725 9268
TIME...MOT...LOC 0114Z 241DEG 31KT 3728 9271 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Didio
1 follow-up statement
016 
WWUS53 KSGF 200124
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
824 PM CDT Mon May 19 2025

MOC225-229-200133-
/O.CAN.KSGF.TO.W.0069.000000T0000Z-250520T0145Z/
Webster MO-Wright MO-
824 PM CDT Mon May 19 2025

...THE TORNADO WARNING FOR NORTHEASTERN WEBSTER AND NORTHERN WRIGHT
COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Missouri.

&&

LAT...LON 3724 9277 3727 9279 3736 9278 3748 9270
      3747 9225 3739 9225 3725 9268
TIME...MOT...LOC 0121Z 241DEG 31KT 3732 9262 

$$

Didio

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 19, 6:28 PM CDT, 1 hour 46 minutes earlier. Its key messages:

  • Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight. Confidence and concern is increasing for multiple rounds of strong to severe storms this afternoon through the overnight hours. Hazards include tornadoes, some potentially strong, tennis ball sized hail, and wind gusts up to 70-80 mph.
  • A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65.
  • Many areas to see 1 to 3 inches of rain through Tuesday. A Flood Watch is in effect until 7 AM Tuesday. Localized areas could see rain amounts as high as 5-7 inches.
  • Active pattern is forecast to end after Tuesday, with mostly dry and cooler temperatures late this week.
  • 40-60% rain chances return for Memorial Day Weekend.
Area forecast discussion, May 19, 6:28 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
628 PM CDT Mon May 19 2025

.KEY MESSAGES...

- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight.
  Confidence and concern is increasing for multiple rounds of
  strong to severe storms this afternoon through the overnight
  hours. Hazards include tornadoes, some potentially strong,
  tennis ball sized hail, and wind gusts up to 70-80 mph.

- A Tornado Watch is in effect until 9 PM this evening for areas
 along and west of Highway 65.

- Many areas to see 1 to 3 inches of rain through Tuesday. A
  Flood Watch is in effect until 7 AM Tuesday. Localized areas
  could see rain amounts as high as 5-7 inches.

- Active pattern is forecast to end after Tuesday, with mostly  dry
  and cooler temperatures late this week.

- 40-60% rain chances return for Memorial Day Weekend.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 205 PM CDT Mon May 19 2025

Synoptic analysis shows a large amplified upper level trough over
the Rockies shifting east throughout the day and becoming negatively
tilted as it pivots towards the area. A surface low is currently
located over Kansas, with a dryline extending southward through
OK/TX and a warm front extending eastward located across the
forecast area. As the morning/early afternoon has progressed, the
system has lifted north/northeast, lifting the warm front into the
area.

Since the previous forecast, the Storm Prediction Center has
expanded the Moderate Risk (level 4 of 5) further north and east,
with all modes (potentially significant) possible. Storm set-up will
be pretty tricky, with likely a mixture of storm modes.

As of 1230PM, storms began to develop in eastern/southern OK, which
are expected to spread northeast into southwest MO beginning within
the next hour. Across the region, dewpoints are in the upper 60s/low
70s, showing an ample amount of moisture, with satellite imagery
showing slowly clearing skies across eastern Kansas as the cap
begins to erode. As daytime heating continues and large- scale
ascent begins to overspread the region, additional thunderstorm
development is expected along the dryline, beginning around 2-4PM.
Current guidance shows a highly unstable atmosphere, with MLCAPE >
2500 J/kg and deep layer shear between 40-50kts. With the 0-6kt bulk
shear vectors oriented from the west, supercells are the likely
storm mode towards the beginning of this event, which will allow for
all hazards, including large hail up to tennis balls, damaging wind
gusts between 70-80mph, and tornadoes, some potentially strong. The
tornado threat will increase as the afternoon progresses into the
evening, with the RAP STP showing values of 2-4 west of Hwy 65.
Latest CAM guidance shows clusters of supercells pushing through,
translating east- northeast and becoming widespread through the
evening and overnight.

A Tornado Watch is currently in effect for areas along and west of
Highway 65 until 9PM this evening. We'll continue to monitor how
things progress in order to determine any spatial or temporal
expansions in the future.

The cold front is progged to enter the western CWA later tonight,
pushing eastward overnight before exiting the area Tuesday
afternoon. CAMs show additional thunderstorm development west of I-
49 after midnight translating eastward into the early morning hours
before sunrise. As the nocturnal low level jet increases, 20-25kt 0-
1km shear and 100-200 m2/s2 SRH will allow for the tornado threat to
continue overnight in addition to large hail and damaging winds.

Slight (2 of 5) Risk for Severe Thunderstorms Tuesday:

Dissipating showers and thunderstorms may linger into the morning
hours after sunrise on Tuesday ahead of the sweeping cold front,
primarily east of Highway 65. We could see some destabilization
occur during the early afternoon, leading to 20-40% probability of
shower/thunderstorm redevelopment in the eastern Ozarks, however
latest guidance seems less keen on the western extent of this
occurrence, so confidence in any afternoon activity is fairly low.
If this can occur, 30-40kt deep layer shear will still be supportive
of supercells. We'll need to see if this would be more surface based
or elevated in nature, which would determine the primary hazards. If
they're more surface based, then tornadoes would be possible,
however more elevated storms would lead to large hail up to golf
balls as the primary hazard.

Flood Watch In Effect from until 7AM Tuesday:

With several rounds of showers/thunderstorms pushing through the
area today into tomorrow, a CWA-wide Flood Watch is in effect
through 7AM Tuesday. Over the past couple days, areas across east KS
and west-central MO have already seen 0.5-2.0 inches of rainfall,
with localized areas of 2-4 inches. HREF LPMM shows two primary
corridors for the heavy rainfall potential, with one over west-
central MO, and another across portions of the eastern Ozarks. Both
of these locations could see between 2-3 inches of additional
rainfall, with the LPMM showing the potential for pockets of up to 4-
6 inches. The WPC Excessive Rainfall Outlook highlights portions of
south-central MO in a Moderate risk (Level 3 of 4) to account for
this potential.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 205 PM CDT Mon May 19 2025

Once this system pushes through, cooler and drier weather will enter
the region, with afternoon highs in the upper 60s to mid 70s
Wednesday, and the mid to upper 60s Thursday and Friday. Towards the
end of the forecast period, a gradual warming trend is expected,
with highs warming into the 70s through the weekend.

For Memorial Day weekend, 40-60% rain chances return as moisture
builds beneath northwesterly flow, however uncertainty remains high.
We'll continue monitoring how things progress as we get closer to
this timeframe.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 625 PM CDT Mon May 19 2025

For the 00z TAFS, several rounds of strong to severe
thunderstorms will be possible this evening into the first part
of the overnight hours. All modes of severe storms will be
possible with large hail, damaging wind and tornadoes. Storms
should diminish by 06z at JLN and by 08z at SGF/BBG. MVFR
conditions are expected through the event but could see some
brief IFR during the most intense storms. Variable storm winds
gusting over 50 kts will be possible. Winds will eventually
switch from southeast to west-northwest as a front moves through
towards morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Tuesday morning for KSZ073-097-101.
MO...Flood Watch through Tuesday morning for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Lindenberg
Hazardous weather outlook, May 19, 7:43 PM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
743 PM CDT Mon May 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
743 PM CDT Mon May 19 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

 Enhanced tornado risk.
 Enhanced hail risk.
 Moderate thunderstorm wind damage risk.
 Significant lightning risk.
 Significant excessive rainfall risk
 Limited non thunderstorm wind risk.

DISCUSSION...

Strong to severe thunderstorms continue over the area early this
evening. Conditions remain favorable for damaging straight line
winds in excess of 60 mph within any line segments that develop.
Favorable shear in the atmosphere will also continue the risk for
tornadoes embedded within the line segments. Large hail to the
size of golf balls will still be possible as well with the
stronger updrafts.

In addition to the severe weather chances continuing, training
storms will produce some flash flooding with rainfall rates of 2
to 4 inches per hour possible.

A Flood Watch is in effect until 7 AM Tuesday to cover this
threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional showers and thunderstorms are possible Tuesday (20-40%
chance). Some storms may become strong to severe generally east
of Highway 63 during the afternoon hours. Large hail up to golf
balls, damaging wind gusts up to 60 mph, and a low chance for a
tornado will be the main hazards.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this evening for much of the
area, generally east of a Nevada to Joplin line.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, May 19, 7:50 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
750 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Tstm Wnd Dmg     2 W Marionville         37.00N 93.66W
05/19/2025                   Lawrence           MO   911 Call Center

            TREE IN MIDDLE OF HWY ZZ EAST OF LAW 1220
            MARIONVILLE IN EB LANE. Time based on radar.

&&

TEO
Local storm report, May 19, 7:54 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
754 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     Flood            3 NNE Nevada            37.88N 94.34W
05/19/2025                   Vernon             MO   Fire Dept/Rescue

            Vehicle in water.

&&

TEO
Local storm report, May 19, 7:59 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
759 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     Rain             6 SSE Pineville         36.51N 94.34W
05/19/2025  M2.94 Inch       McDonald           MO   Mesonet

            Mesonet station GW2927 Jane.

&&

TEO
Local storm report, May 19, 8:00 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
800 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Rain             2 N Horton              38.00N 94.36W
05/19/2025  M2.77 Inch       Vernon             MO   CO-OP Observer

            CO-OP Observer station HTNM7 Little Osage
            River Horton.

&&

TEO
Local storm report, May 19, 8:02 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
802 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Tstm Wnd Dmg     Lincoln                 38.39N 93.34W
05/19/2025                   Benton             MO   Broadcast Media

            Tree damage in Lincoln on Highway 65. Time
            based in radar.

&&

TEO
Local storm report, May 19, 8:14 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
814 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Tstm Wnd Dmg     4 SSE La Russell        37.09N 94.04W
05/19/2025                   Lawrence           MO   Public

            Few limbs down by driveway, healthy maples 8
            to 10 inch diameter. Many small limbs and
            leaves down.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:12 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney63 min
May 19, 7:19 PM CDTTornado Warning Tornado observedSGFBenton26 min
May 19, 7:33 PM CDTFlash Flood WarningSGFMcDonald6 hr
May 19, 7:35 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede40 min
May 19, 7:42 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan48 min
May 19, 7:43 PM CDTTornado WarningSGFBenton32 min
May 19, 8:07 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney53 min
May 19, 8:11 PM CDTFlash Flood WarningSGFChristian, Douglas, Greene, Stone, Webster6 hr
May 19, 8:48 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney, Webster, Wright42 min
May 19, 9:27 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas, Wright48 min
May 19, 10:02 PM CDTSevere Thunderstorm WarningSGFDent, Howell, Oregon, Shannon, Texas58 min
May 19, 10:55 PM CDTAreal Flood WarningSGFCedar, St. Clair, Vernon12 hr
May 20, 9:44 AM CDTRiver Flood WarningSGFPulaski22 hr

Nearby

Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.